MAUDE Adverse Event Report: RICHARD WOLF GMBH INNER SHEATH RESECTOSCOPE 26 FR

RICHARD WOLF GMBH INNER SHEATH RESECTOSCOPE 26 FR
Model Number 8655.3841
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A questionnaire was sent to the customer.The customer confirmed that there was no patient injury, no significant delay, no remedial action required relevant to the care of the patient, it was not necessary to use any additional medical devices to complete the surgery, and no negative patient outcome.The doctor stated, however, that it was not possible to perform adequate homeostatis control.The device is available for evaluation, the return of the device has been requested, but the device has not yet been returned to richard wolf (b)(4).Investigation of the device will be carried out when the device is received, and a follow up report will be submitted.
 
Event or Problem Description
On (b)(6) 2019, a richard wolf (b)(4) became aware of the following report: according to the surgeon, during a "tur" surgery, the ceramic tip ended up inside the bladder cavity.The surgeon had to use a loop to put together a hook and drag it through the urethra, until the navicular fossa, where the instrument ended up getting stuck.As a result, the surgeon had to fragment the tip with a straight halsted clamp.
 
Additional Manufacturer Narrative
The following fields contain new/changed information: g7, h2, h3, h6, h10.During the device evaluation, it was found that the insulating insert in the transition to the inner shaft was completely broken out.The broken-off ceramic piece was not available for testing.The insulating insert on the shaft showed no further damage except for the fracture point.The surface of the insulating insert was found to be smooth, shiny and showed no pores or hairline cracks.The distally undamaged edges/radii are regularly and completely preserved.The adhesive bond between the shaft tube and the insulating insert were visible and still effective for the ceramic remaining in the shaft.In the area of the broken-off part of the insulating insert, there were adhesive residues at the contact point to the missing fragment.Thermal damage caused by hf or laser applications was not present or visible on the remaining ceramic in the shaft.Due to the existing damage pattern, it can be assumed that the insulating insert had already been damaged, e.G.During preparation or transport.Such mechanical pre-damage, in connection with the formation of the smallest stress cracks or hairline cracks within the ceramic, can in these cases lead to a possible breakage of the ceramic and the associated loss of parts when using the product.In the ga-d345 instructions for use, chapter 8.1.2, a warning is given regarding the necessary visual checks before each application: improper handling, e.G.Falling, impact, shock or similar mechanical loads can lead to hairline cracks and/or ceramic chipping in the distal area of the resectoscope shaft.Injuries to the patient, user and third parties are possible.Do not use damaged resectoscope shaft and send it in for repair.Check the ceramic insulation at the distal end of the resectoscope shaft for damage before each use.A breakage of the missing ceramic insulation tip is not expected under normal conditions of use and when used as intended.Possible hazards were considered in the risk assessment d3 rev.03 (reusable shanks and tubes) with the corresponding extent of damage and probability of occurrence.It was determined that the issue was caused by user error, as the visual and functional checks may not have been or were only partially carried out.The user reported that the incident did not result in any harm to the patient.Rwgmbh considers this report closed.If any additional information is obtained, a follow up report will be submitted.

Brand Name
INNER SHEATH RESECTOSCOPE 26 FR
Common Device Name
INNER SHEATH RESECTOSCOPE 26 FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8744731
Report Number9611102-2019-00004
Device Sequence Number11272603
Product Code FDC
UDI-Device Identifier04055207028094
UDI-Public04055207028094
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8655.3841
Device Catalogue Number8655.3841
Device Lot Number1004808
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;